Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 281, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2008, 9:01 PM CDT for 4 counties in Arkansas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2008, 9:01 PM CDT (02:01 UTC)
- Expired
- May 7, 2008, 9:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 93 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 5:28 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 29 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 562 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 080201
SVRTSA
ARC033-047-087-143-080245-
/O.NEW.KTSA.SV.W.0281.080508T0201Z-080508T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
901 PM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
MADISON COUNTY IN NORTHWEST ARKANSAS
WASHINGTON COUNTY IN NORTHWEST ARKANSAS
NORTHERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 945 PM CDT
* AT 857 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BLACKBURN TO 7 MILES SOUTH OF MOUNTAINBURG...MOVING
NORTHEAST AT 45 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...WINSLOW...
WEST FORK...FARMINGTON...FERN...GREENLAND...BRENTWOOD...
FAYETTEVILLE...ELKINS...CASS...WESLEY...SAINT PAUL...JAPTON...
HINDSVILLE...PETTIGREW...WITTER...AURORA...CLIFTY...HUNTSVILLE...
BOSTON...MARBLE...FORUM AND KINGSTON.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS.
TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3616 9358 3616 9355 3608 9349 3577 9350
3575 9353 3576 9366 3562 9369 3552 9422
3606 9445 3630 9368
TIME...MOT...LOC 0201Z 246DEG 41KT 3581 9420 3555 9408
$$2 follow-up statements
000
WWUS54 KTSA 080220
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
919 PM CDT WED MAY 7 2008
ARC033-047-087-143-080245-
/O.CON.KTSA.SV.W.0281.000000T0000Z-080508T0245Z/
WASHINGTON AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-
919 PM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MADISON...NORTHERN FRANKLIN...NORTHEASTERN CRAWFORD AND EASTERN
WASHINGTON COUNTIES...
AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FAYETTEVILLE TO BIDVILLE TO JETHRO...MOVING NORTHEAST
AT 45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...SHADY GROVE...
CASS...MOUNTAIN TOP...WESLEY...SAINT PAUL...PETTIGREW...
HINDSVILLE...HUNTSVILLE...CLIFTY...ALABAM...AND MARBLE.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3616 9358 3616 9355 3608 9349 3577 9350
3575 9353 3576 9366 3562 9369 3555 9407
3575 9406 3610 9435 3630 9368
TIME...MOT...LOC 0219Z 246DEG 41KT 3609 9413 3579 9391
3563 9385
$$000
WWUS54 KTSA 080235
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CDT WED MAY 7 2008
ARC033-080244-
/O.CAN.KTSA.SV.W.0281.000000T0000Z-080508T0245Z/
CRAWFORD AR-
934 PM CDT WED MAY 7 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CRAWFORD COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT.
LAT...LON 3616 9358 3616 9355 3608 9349 3577 9350
3575 9353 3576 9366 3562 9369 3558 9388
3581 9391 3616 9415 3630 9368
TIME...MOT...LOC 0234Z 246DEG 41KT 3616 9394 3586 9372
3570 9366
$$
ARC047-087-143-080245-
/O.CON.KTSA.SV.W.0281.000000T0000Z-080508T0245Z/
WASHINGTON AR-FRANKLIN AR-MADISON AR-
934 PM CDT WED MAY 7 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM CDT
FOR MADISON...NORTHEASTERN FRANKLIN AND NORTHEASTERN WASHINGTON
COUNTIES...
AT 930 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MAYFIELD TO SAINT PAUL TO TAFT...MOVING NORTHEAST AT
45 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PETTIGREW...
HINDSVILLE...WITTER...BEST...BOSTON...AURORA...HUNTSVILLE...
HARMONY...ROCKHOUSE...CLIFTY...ALABAM...MARBLE...FORUM...KINGSTON...
WEATHERS AND RED STAR.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3616 9358 3616 9355 3608 9349 3577 9350
3575 9353 3576 9366 3562 9369 3558 9388
3581 9391 3616 9415 3630 9368
TIME...MOT...LOC 0234Z 246DEG 41KT 3616 9394 3586 9372
3570 9366
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 8:58 PM CDT, 3 minutes earlier.
Area forecast discussion, May 7, 8:58 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT WED MAY 7 2008
.DISCUSSION...
SEVERE LINEAR MCS CONTINUES TO RAPIDLY PUSH ACROSS FAR NE OKLAHOMA
AND INTO NW ARKANSAS AT PRESENT. LOW LEVEL SHEAR CONTINUES TO
SUPPORT SOME THREAT OF TORNADOES ALONG WITH DAMAGING WINDS. HAVE
CLEARED MUCH OF TORNADO WATCH 275 BEHIND THE LINE OF STORMS... AND
HAVE REDUCED POPS AND OVERALL THUNDER PROBABILITY IN THAT AREA AS
WELL. AREAS OF RAIN AND ISOLD THUNDER LIKELY TO CONTINUE FOR A FEW
MORE HOURS IN DEFORMATION AREA ON NW SIDE OF UPPER LOW KEEPING
HEAVY RAIN CHANCES GOING TO THE NW OF TULSA AREA UNTIL SOMETIME
AFTER 06Z. HAVE ALSO NOTED GUSTY NW WINDS NEAR THE PRIMARY MID
LEVEL CIRCULATION WITH GUSTS 30-35 ACROSS NORTHERN OSAGE CO. WILL
ALSO DROP OVERNIGHT LOWS A FEW DEGREES AS AREAS IN WAKE OF MCS
HAVE SEEN TEMPS DROP INTO MID-UPPER 50S...DO NOT EXPECT THEM TO
DROP A WHOLE LOT MORE HOWEVER.
ANOTHER SET OF UPDATED PRODUCTS WILL BE ISSUED BETWEEN 930 AND 10
PM...WILL LIKELY BE ABLE TO DROP A FEW MORE COUNTIES FROM TORNADO
WATCH AT THAT TIME.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 58 77 58 79 / 90 10 30 20
FSM 59 77 58 83 / 90 10 10 10
MLC 58 78 59 83 / 20 10 10 10
BVO 56 76 54 78 / 100 10 40 20
FYV 58 73 51 76 / 100 20 20 20
BYV 58 72 52 74 / 100 20 10 20
MKO 59 77 57 80 / 70 10 20 10
MIO 56 74 55 74 / 100 20 40 20
F10 58 77 57 80 / 20 10 20 10
HHW 60 81 60 86 / 20 10 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM THURSDAY FOR OKZ054-OKZ055-OKZ056-
OKZ057-OKZ058-OKZ062-OKZ063.
AR...NONE.
&&
SHORT TERM...15
LONG TERM....14Hazardous weather outlook, May 7, 8:50 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 850 PM CDT WED MAY 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 850 PM CDT WED MAY 7 2008 ...SEVERE WEATHER THREAT CONTINUES THIS EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...SIGNIFICANT. AREA...NORTHWEST AND WEST CENTRAL ARKANSAS AND EXTREME NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OF A LINE FROM FORT SMITH TO VINITA. SEVERE THUNDERSTORM. RISK...SIGNIFICANT. AREA...NORTHWEST AND WEST CENTRAL ARKANSAS AND EXTREME NORTHEAST OKLAHOMA. ONSET...ONGOING. AREA AT GREATEST RISK...NORTHEAST OF A LINE FROM FORT SMITH TO VINITA. FLASH FLOOD. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. HEAVY RAIN. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA. ONSET...ONGOING. DISCUSSION... A LINE OF SEVERE THUNDERSTORMS WILL CONTINUE TO RAPIDLY MOVE NORTHEAST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS THROUGH MIDNIGHT. DAMAGING STRAIGHT LINE WINDS CONTINUE TO BE ASSOCIATED WITH THIS COMPLEX...AND LOW LEVEL WIND SHEAR REMAINS SUFFICIENT FOR TORNADOES TO QUICKLY SPIN UP ON THE LEADING EDGE OF THE SQUALL LINE. THE SEVERE WEATHER THREAT WILL COME TO AN END AFTER MIDNIGHT AS THESE STORMS MOVE OFF TO THE NORTHEAST. THE UPPER LOW RESPONSIBLE FOR THE STORMS WILL CONTINUE TO TRACK ACROSS THE AREA OVERNIGHT. ADDITIONAL RAIN AND A FEW THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST OKLAHOMA AND PARTS OF NORTHWEST ARKANSAS AFTER MIDNIGHT...WITH A CONTINUED THREAT OF HEAVY RAINFALL AND FLASH FLOODING. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED ALONG AND EAST OF THE SQUALL LINE UNTIL IT EXITS THE FORECAST AREA AFTER MIDNIGHT. ANY SEVERE WEATHER FLOODING SHOULD BE REPORTED TO THE NATIONAL WEATHER SERVICE IN TULSA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... A COLD FRONT ASSOCIATED WITH TODAYS LOW PRESSURE SYSTEM WILL REMAIN IN OUR AREA THE NEXT FEW DAYS KEEPING THUNDERSTORMS IN THE FORECAST. THE BEST CHANCE FOR SEVERE WEATHER WILL BE WITH AN UPPER LEVEL SYSTEM LATE SATURDAY OR SATURDAY NIGHT...IF SUFFICIENT MOISTURE CAN RETURN AHEAD OF THE SYSTEM. ANOTHER FRONT WILL MOVE THROUGH THE AREA TUESDAY. EMERGENCY MANAGEMENT PLANNING STATEMENT... CONTINUE TO MONITOR LATER FORECASTS. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 7, 7:25 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
725 PM CDT WED MAY 7 2008
OKZ049-053-080100-
CHOCTAW OK-PUSHMATAHA OK-
725 PM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 800 PM CDT
FOR THE FOLLOWING COUNTIES...
IN SOUTHEAST OKLAHOMA
EASTERN CHOCTAW AND SOUTHERN PUSHMATAHA
AT 725 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
NORTH OF FALLON...MOVING NORTHEAST AT 75 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...HUGO...SAWYER...FORT
TOWSON...SWINK...MESSER...SOBOL...FALLON...SPEER...APPLE...CORINNE...
RATTAN AND OLETA.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
LAT...LON 3414 9558 3442 9504 3425 9503 3423 9505
3422 9512 3416 9513 3415 9514 3399 9514
3391 9546
TIME...MOT...LOC 0025Z 243DEG 66KT 3405 9539Local storm report, May 7, 7:54 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
754 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM TSTM WND DMG BROKEN ARROW 36.05N 95.79W
05/07/2008 TULSA OK BROADCAST MEDIA
POWER POLES BROKEN AND TREE DAMAGE NEAR RHEMA BIBLE
COLLEGE.
&&
SAALocal storm report, May 7, 8:05 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
805 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST PANAMA 35.17N 94.67W
05/07/2008 E60 MPH LE FLORE OK EMERGENCY MNGR
&&
SAALocal storm report, May 7, 8:20 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
820 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 PM TSTM WND GST 2 W TAHLEQUAH 35.92N 95.01W
05/07/2008 M60 MPH CHEROKEE OK AMATEUR RADIO
&&
SAALocal storm report, May 7, 8:39 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
839 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM HAIL OAKS 36.17N 94.85W
05/07/2008 E0.75 INCH CHEROKEE OK AMATEUR RADIO
0834 PM TSTM WND GST 1 N OAKS 36.18N 94.85W
05/07/2008 E60.00 MPH DELAWARE OK AMATEUR RADIO
&&
SAALocal storm report, May 7, 8:53 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
853 PM CDT WED MAY 07 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM TSTM WND GST WESTVILLE 35.99N 94.57W
05/07/2008 M60 MPH ADAIR OK AMATEUR RADIO
&&
SAAThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:12 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Sebastian | 37 days |
| May 7, 8:01 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 29 min |
| May 7, 8:28 PM CDT | Tornado Warning | TSA | Crawford | 32 min |
| May 7, 8:30 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 60 min |
| May 7, 8:41 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 52 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.